Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 160, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 3, 2006, 8:08 PM CDT for Pulaski County, White County, Indiana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2006, 8:08 PM CDT (01:08 UTC)
- Expired
- Jul 3, 2006, 9:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Pulaski County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 104 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1863 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 6:54 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 3, 6:54 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 754 PM EDT MON JUL 3 2006 .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS NORTHERN INDIANA. THE POSSIBILITY WILL LAST LONGER AT FWA AS FWA IS FURTHER SOUTH CLOSER TO THE BEST INSTABILITY. THE BEST INSTABILITY IS OVER THE SOUTHERN COUNTIES IN OUR CWA. COLD FRONT OVER THE UPPER MIDWEST WILL DROP SOUTHEAST INTO THE AREA TONIGHT. SHOULD BE SUFFICIENT INSTABILITY AHEAD OF THE FRONT FOR TSTM ACTIVITY TO CONTINUE TONIGHT AND WITH GRADIENT FAIRLY LIGHT AND WEAK CONVERGENCE NEAR FRONT, EXPECT MVFR VIS IN BR/HZ TO DEVELOP AGAIN TOWARD MORNING AS BOUNDARY LAYER WILL BE MOIST. && .PREV DISCUSSION... (ISSUED 251 PM EDT) SHORT TERM... AT 18Z CLOUDINESS AND SCT SHRA CONTD OVER CWA WHICH HAS LIMITED SGFNT DESTABILIZATION. MOST UNSTABLE AIR IS OVER SRN CWA WHERE SOME SUNSHINE HAS OCCURRED. E-W BOUNDARY LOCATED ALONG SRN BOUNDARY OF CWA AND VIS STLT INDICATING CU BEGINNING TO BUILD IN THIS AREA. SHOULD BE SUFFICIENT LOW LEVEL CONVERGENCE AND INSTABILITY IN THIS AREA FOR TSRA TO DVLP AROUND PK HEATING THIS AFTN AND CONT INTO THIS EVE. UPSTREAM ELEVATED SHRA/TSRA ONGOING ACROSS NE IL FORCED BY WK SHRTWV SEEN IN WATER VAPOR LOOP MOVG EAST ACROSS NW IL-SRN IA. AREA OF CONVECTION ASSOCD WITH THIS SHRTWV SHOULD SPREAD EAST ACROSS THE CWA THIS EVE. CDFNT OVER UPR MDWST/GRTLKS IS FCST TO MOVE FAIRLY QUICKLY SOUTH TO NR NRN BORDER OF CWA BY 12Z TUE AND ACROSS THE CWA DURING THE DAY TOMORROW. CHC OF TSTMS WILL CONT UNTIL THE FRONT MOVES THROUGH THE AREA. GOING FCST POPS ON THE LOW SIDE FOR TUE BASED ON EXPECTED STABILIZATION IN WAKE OF MCS TONIGHT. CONTD WITH POPS LOWER THAN MAV MOS DUE TO THIS POSSIBILITY, BUT, BUMPED UP TO HIGH CHC ACROSS SOUTHERN PORTION OF CWA WHICH SHOULD SEE FROPA AFT 18Z EVEN USING THE SLOWER NAM/WRF, SO EXPECT AT LEAST SCT SHRA WILL DVLP IN THIS AREA. LONG TERM... HIGH PRESSURE WILL BEGIN TO WORK ITS WAY INTO THE CWA TOMORROW NIGHT. HIGH PRESSURE IS THEN FORECASTED TO BE OVER THE CWA INTO NEXT MONDAY. THE CENTER OF THE HIGH SHOULD BE OVER THE CWA THURSDAY THROUGH SATURDAY. THEN BY SUNDAY THE CENTER OF THE HIGH WILL HAVE SLID EASTWARD PUTTING THE CWA ON THE BACKSIDE OF THE HIGH...CAUSING SOUTHWESTERLY WINDS AND WARM AIR ADVECTION ONCE AGAIN. THEREFORE TEMPERATURES ARE NOT EXPECTED TO VARY THAT MUCH THIS WEEK. THE GFS IS INDICATING A SMALL UPPER LEVEL SHORTWAVE TO MOVE THROUGH ON THURSDAY AND THE NAM/WRF IS SHOWING ONE TO MOVE THROUGH THURSDAY NIGHT. BUT NOTHING IS EXPECTED TO HAPPEN WITH THIS AS THE ATMOSPHERE WILL BE DOMINATED BY THE SURFACE HIGH...AND ALSO VERY LITTLE MOISTURE WILL BE IN THE ATMOSPHERE. BOTH THE GFS AND DGEX APPEAR TO BE MOVING A FRONT TOWARDS THE AREA AT THE BEGINNING OF NEXT WEEK THAT COULD POSSIBLY AFFECT MONDAY... BUT WITH MONDAY THE 10TH BEING 7 DAYS OUT AND NOT CERTAIN ON THE TIMING OF THIS POSSIBLE FRONT YET...HAVE JUST INTRODUCED NEXT MONDAY AS DRY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...01 LONG TERM....98 AVIATION...98
Hazardous weather outlook, Jul 3, 4:35 AM CDT, 15 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 535 AM EDT MON JUL 3 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-040915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 435 AM CDT MON JUL 3 2006 /535 AM EDT MON JUL 3 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS MORNING ACROSS PORTIONS OF NORTHWEST INDIANA AND SOUTHWEST LOWER MICHIGAN. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT MAY CONTAIN LOCALLY HEAVY RAINFALL. ADDITIONAL SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE ENTIRE REGION AND CONTINUE THROUGH TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE ESPECIALLY LATE THIS AFTERNOON AND THIS EVENING. THE PRIMARY SEVERE WEATHER HAZARD WILL BE DAMAGING WINDS...ALTHOUGH A FEW STORMS MAY ALSO CONTAIN LARGE HAIL. AT THIS TIME THE GREATEST CHANCE FOR SEVERE THUNDERSTORMS APPEARS TO BE ALONG AND SOUTH OF A LINE FROM KNOX INDIANA TO WAUSEON OHIO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CHANCE FOR THUNDERSTORMS WILL EXIST TUESDAY BUT NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-040915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 535 AM EDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. A FEW OF THESE STORMS MAY CONTAIN HAIL AND STRONG WINDS PRODUCING LOCALLY HIGHER WAVES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Jul 3, 6:21 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
721 PM EDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 7 W BROOKSTON 40.60N 87.00W
07/03/2006 WHITE IN EMERGENCY MNGR
SEVERAL TREES AND POWERLINES DOWN.
&&
EBREONThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:00 PM CDT | Tornado Warning | IWX | LaGrange | 45 min |
| Jul 3, 8:31 PM CDT | Tornado Warning | IWX | Saint Joseph | 44 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.